Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 81, NWS Louisville, KY

March 2, 2012Meade County, Kentucky; Harrison County, Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Mar 2, 2012, 5:34 AM EST for Meade County, Kentucky; Harrison County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2012, 5:34 AM EST (10:34 UTC)
Expired
Mar 2, 2012, 6:00 AM EST
In force
26 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Harrison County, IN, Meade County, KY

The radar

The Louisville radar (KLVX), 12 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3173 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WUUS53 KLMK 021034
SVRLMK
INC061-KYC163-021100-
/O.NEW.KLMK.SV.W.0081.120302T1034Z-120302T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
534 AM EST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEADE COUNTY IN NORTH CENTRAL KENTUCKY...  
  SOUTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 600 AM EST

* AT 529 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR MIDWAY...MOVING NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  BRANDENBURG...
  LACONIA AND CENTRAL...
  NEW BOSTON AND PILCHER LANDING...
  BUENA VISTA AND MACEDONIA...
  SUGAR GROVE AND LOTTICK CORNER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3819 8596 3819 8590 3816 8591 3809 8590
      3807 8592 3803 8592 3801 8595 3800 8600
      3798 8600 3791 8625 3803 8631
TIME...MOT...LOC 1034Z 243DEG 38KT 3800 8615
WIND...HAIL <50MPH 1.00IN

$$

RAS
1 follow-up statement
988 
WWUS53 KLMK 021052
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
552 AM EST FRI MAR 2 2012

INC061-KYC163-021102-
/O.EXP.KLMK.SV.W.0081.000000T0000Z-120302T1100Z/
HARRISON IN-MEADE KY-
552 AM EST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MEADE AND SOUTHERN
HARRISON COUNTIES WILL EXPIRE AT 600 AM EST...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN...SMALL HAIL AND DANGEROUS 
LIGHTNING.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3819 8596 3819 8590 3816 8591 3809 8590
      3807 8592 3803 8592 3801 8595 3800 8600
      3798 8600 3791 8625 3803 8631
TIME...MOT...LOC 1052Z 243DEG 38KT 3809 8593

$$

RAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:31 AM EST, 2 hours 3 minutes earlier.

Area forecast discussion, Mar 2, 3:31 AM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 AM EST FRI MAR 02 2012

.Short Term (Today and Tonight)...
Updated at 330 AM EST Mar 2 2012

...Severe Weather Outbreak Likely in the Ohio Valley This
Afternoon and Evening...

Parameters continue to come together for significant severe weather
late this afternoon into this evening, but still some uncertainty
regarding the exact location and threat level.  Low pressure
continues to deepen over Oklahoma, with broad southerly low-level
flow ahead of it. Low-level jet has been slow to develop, and the
surface warm front is just north of the Tennessee/Alabama border as
of 07Z. There has been a smattering of precip along the warm front,
and recently some development along the KY/TN line, but dewpoints
there are still just clawing their way up to around 40F.

As the low-level jet strengthens, it will help the warm front blast
northward past the Ohio River later this morning, and the isentropic
lift will lead to rapid precip development over Kentucky. Elevated
instability will make it convective, and could yet support large
hail this morning.

Greater severe threat is in the afternoon, as the environment
destabilizes. Have gone with the warmer GFS MOS guidance due to
strong low-level warm advection with sfc winds near or above 20 kt.
Modifying forecast soundings for max temps in the lower/mid 70s, and
fairly conservative dewpoints in the mid 50s, yields 1000-2000 J/kg
of CAPE. Environment will also be strongly sheared, with 0-3km SR
helicity over 300 m2/s2 along the Ohio River, and over 400 in
south-central Kentucky. Deep moisture is somewhat limited, but that
will just help support discrete cells. As a result, anything that
develops will quickly go severe. Significant tornadoes are possible
with this activity.  Given the SW-NE orientation of the low-level
jet and the northward penetration of the warm front, the greatest
threat will likely be east of I-65 and south of the Bluegrass
Parkway.

Gradient winds this afternoon will be quite strong, exceeding 20 mph
for several hours. Gusts will generally be 30-35 mph, but there is a
brief window just ahead of the cold front where gusts could reach 40
mph. Given the short time span, and the severe weather threat that
will be coincident, have opted not to issue a wind advisory at this
time.

There is also the potential for a squall line to develop along the
cold front, which will move through the area late this afternoon and
early this evening. Damaging winds will be the main threat, but
there will also be the lingering QLCS tornado threat, mainly
associated with bowing segments and line breaks, as well as the
possible embedded supercell.

From late evening onward storms should come to an end, with much
cooler air filtering in. Overnight lows will dip into the mid/upper
30s.

.Long Term (Saturday through Thursday)...
Updated at 315 AM EST Mar 2 2012

Saturday - Saturday Night...

Expect mostly clear skies by daybreak on Saturday as dry punch of
air in the mid levels and ridge of surface high pressure builds into
the region. Temperatures will be much cooler behind the cold front
and will struggle only to the mid and upper 40s in most locations.
Winds will be quite blustery our of the west between 15 and 25 mph,
gusting up around 30-35 mph. Amplified trough axis will slide over
the region Saturday night, bringing increasing low level cloud
cover, especially across the northern portions of the CWA.
Temperatures will likely drop into the upper 20s and lower 30s.

Sunday - Monday...

Mid level pattern will transition to a northwest flow scenario as
trough axis scoots east through Sunday. With steepening low and mid
level lapse rates and increasing depth of moisture, expect to see
scattered rain or snow showers during the morning hours on Sunday
along and north of I 64. Further south should be just rain showers.
Surface temperatures will likely warm to the lower 40s north, upper
40s south by midday with any snow shower chances changing to rain.
Not expecting any accumulation in the morning due to warm surfaces.

Sunday night and the first half of Monday could be interesting as
some of the forecast models indicate a strong wave and its
associated surface reflection (clipper) sliding across the Ohio
Valley. Precipitation would likely begin as rain or a rain/snow mix
and transition to all snow through Sunday evening. At this point,
not expecting much in the way of impacts from this system but it
will be one to keep an eye on as some models are quite robust with
QPF. Best chance at this point is along and north of I-64 through
midday Monday. Lows Sunday night will be in the 28-33 degree range
with Monday highs in the low and mid 40s.

Monday Night - Thursday...

Weather will turn quite nice through mid week as upper level ridging
and surface high pressure dominate. Expect mostly clear skies with
temperatures warming to the mid and upper 50s by Tuesday. Wednesday
and Thursday will likely see the mercury in the 60s. Lows in the 25
to 30 degree range Monday night will warm to the upper 30s to around
40 Tuesday night and into the mid 40s Wednesday night. A frontal
boundary looks to set up along baroclinic zone from the Great Lakes
to the southern Plains on Thursday. Showers and thunderstorms should
stay mostly north and west of the CWA, however will mention at least
a small chance of precipitation along northwestern CWA Thursday
afternoon.

&&

.Aviation (06Z TAF Issuance)...
Updated at 1210 AM EST Mar 2 2012

Expect tranquil conditions for the rest of the overnight period,
with light SSE winds and mostly clear conditions across the
terminals. Temp/dewpoint spreads are much too large for any
visibility issues. Warm front starts to impinge on southern Kentucky
toward daybreak and will blast through in the mid-morning hours.
Hard to count on precip with dry low levels and uncertainty over
where and when activity will develop, so have gone with VCSH and the
mention of CB. Will be a bit more aggressive with VCTS into BWG
where the atmosphere should be a bit more juicy. MVFR ceilings seem
like a worst-case scenario here, but will stay above 2000 ft.

Afternoon convection will likely be more isolated to scattered in
nature ahead of the approaching cold front. We can count on gusty
SSW winds, and will advertise gusts near 30 kt. With discrete storms
expected, VCTS seems to cover it best for most of the afternoon.
Will advertise a 3-hr window in the late afternoon/early evening
when a potential line associated with the actual cold front moves
through. Again only carrying MVFR conditions in the TEMPO groups, as
any IFR will be very short-lived.

After the evening fropa the storms will exit to the east, giving way
to west winds and unrestricted ceiling/vis.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Short Term.......RAS
Long Term........BJS
Aviation.........RAS
Hazardous weather outlook, Mar 2, 3:58 AM EST, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 AM EST FRI MAR 2 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-030900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
358 AM EST FRI MAR 2 2012 /258 AM CST FRI MAR 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED IN THE OHIO
VALLEY TODAY.

THUNDERSTORMS THAT DEVELOP ON THE WARM FRONT THIS MORNING COULD
BECOME SEVERE. THE MAIN THREAT IS LARGE HAIL.

THUNDERSTORMS THAT DEVELOP IN THE WARM SECTOR THIS AFTERNOON WILL
BECOME SEVERE. TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE ALL
POSSIBLE...AND A FEW OF THE TORNADOES COULD BE STRONG AND LONG-
LIVED. SEVERE WEATHER COULD OCCUR ANYWHERE IN THE OUTLOOK
AREA...BUT THE GREATEST THREAT WILL BE EAST OF INTERSTATE 65 AND
SOUTH OF THE BLUEGRASS PARKWAY.

A SQUALL LINE MAY DEVELOP ALONG THE COLD FRONT LATE THIS AFTERNOON
AND INTO THIS EVENING. DAMAGING WINDS WILL BE THE MAIN THREAT WITH
THE SQUALL LINE...BUT ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

LIGHT SNOW SHOWERS ARE POSSIBLE EARLY SUNDAY MORNING AND AGAIN ON
SUNDAY NIGHT AND EARLY MONDAY...MAINLY NORTH OF THE I 64 CORRIDOR.
ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY...MAINLY NORTH OF
THE I 64 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL THAT OCCURS WITH THE
STORMS THIS MORNING. SPOTTER NETWORK ACTIVATION IS LIKELY THIS
AFTERNOON AND EVENING.

RAS/BJS

In the hours before

Special weather statement, Mar 2, 3:50 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 AM EST FRI MAR 2 2012

KYZ026-061-020915-
BUTLER-OHIO-
250 AM CST FRI MAR 2 2012

...STRONG THUNDERSTORM WITH HAIL AFFECTING BUTLER AND OHIO
COUNTIES...

AT 246 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF CENTRAL CITY...AND MOVING
NORTHEAST AT 40 MPH.

HALF INCH HAIL...IS EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SHULTZTOWN AND HIGHVIEW...
  LOGANSPORT AND CROMWELL...
  FLINT SPRINGS AND GILSTRAP...
  BANOCK AND ARNOLD...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 34
AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3733 8699 3752 8665 3755 8661 3756 8658
      3755 8658 3751 8665 3740 8661 3737 8649
      3735 8648 3715 8693 3716 8693 3719 8691
      3722 8691 3727 8699
TIME...MOT...LOC 0850Z 245DEG 35KT 3727 8689

RAS
Special weather statement, Mar 2, 4:08 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 AM CST FRI MAR 2 2012

KYZ061-062-071-020945-
BUTLER-EDMONSON-WARREN-
308 AM CST FRI MAR 2 2012

...STRONG THUNDERSTORM WITH HAIL AFFECTING BUTLER...EDMONSON AND
WARREN COUNTIES...

AT 305 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF DELAFIELD...AND MOVING NORTHEAST
AT 40 MPH. HALF INCH HAIL IS EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BROWNSVILLE...
  GLENMORE AND SEGAL...
  ASPHALT AND WINDYVILLE...
  LINDSEYVILLE AND SWEEDEN...
  OLLIE AND HILLVIEW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3713 8663 3732 8633 3733 8629 3733 8620
      3734 8619 3733 8617 3734 8616 3722 8605
      3703 8654
TIME...MOT...LOC 0908Z 239DEG 36KT 3714 8646

RAS
Special weather statement, Mar 2, 4:45 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
445 AM EST FRI MAR 2 2012

KYZ027-028-053-063-021015-
GRAYSON-HARDIN-HART-LARUE-
445 AM EST FRI MAR 2 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...AND HALF INCH
HAIL...

AT 442 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF MUNFORDVILLE...AND MOVING
NORTHEAST AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND HALF INCH HAIL...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HODGENVILLE...
  ELIZABETHTOWN...
  UPTON AND HARCOURT...
  NOLIN AND SONORA...
  GLENDALE AND MATHERS MILL...
  TONIEVILLE...

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
71 AND 94.

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3747 8618 3782 8574 3779 8574 3779 8573
      3778 8574 3775 8568 3773 8568 3772 8565
      3770 8563 3769 8559 3766 8560 3762 8557
      3761 8561 3760 8559 3759 8561 3754 8562
      3729 8593
TIME...MOT...LOC 0945Z 227DEG 39KT 3748 8600

RAS
Special weather statement, Mar 2, 4:49 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 AM EST FRI MAR 2 2012

INZ089-KYZ023-024-021015-
BRECKINRIDGE-HANCOCK-PERRY-
349 AM CST FRI MAR 2 2012

...STRONG THUNDERSTORM WITH HAIL AFFECTING BRECKINRIDGE...HANCOCK
AND PERRY COUNTIES...

AT 347 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAWESVILLE...AND MOVING NORTHEAST AT 50 MPH.

HALF INCH HAIL...IS EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  DODD AND SKILLMAN...
  HARDINGROVE AND HOLT...
  GERALD AND AMMONS...
  CHENAULTT AND MOOLEYVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3799 8686 3801 8679 3804 8678 3819 8656
      3808 8643 3807 8643 3804 8648 3791 8631
      3773 8681 3783 8686 3783 8690 3784 8692
      3788 8690 3790 8692 3790 8699
TIME...MOT...LOC 0949Z 234DEG 45KT 3787 8677

RAS
Special weather statement, Mar 2, 5:17 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
517 AM EST FRI MAR 2 2012

KYZ046-054-064-065-021045-
GREEN-MARION-TAYLOR-WASHINGTON-
517 AM EST FRI MAR 2 2012

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND HALF INCH HAIL...

AT 515 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CAMPBELLSVILLE...AND MOVING
NORTHEAST AT 45 MPH.

HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING
VISIBILITIES TO LESS THAN ONE MILE...AND HALF INCH HAIL...ARE
EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  LEBANON...
  FINLEY AND HOBSON...
  JESSIETOWN AND NEW MARKET...
  GREENBRIAR AND CALVARY...
  BRADFORDSVILLE AND PENICK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3742 8565 3747 8558 3745 8553 3748 8550
      3747 8547 3751 8549 3769 8502 3743 8505
      3728 8561
TIME...MOT...LOC 1017Z 246DEG 41KT 3742 8546

RAS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:50 AM ESTSpecial Weather StatementLMKOhio25 min
Mar 2, 4:08 AM ESTSpecial Weather StatementLMKEdmonson37 min
Mar 2, 4:24 AM ESTSevere Thunderstorm WarningLMKBarren, Edmonson, Grayson, Hart, Warren36 min
Mar 2, 4:45 AM ESTSpecial Weather StatementLMKLarue30 min
Mar 2, 4:49 AM ESTSpecial Weather StatementLMKHancock26 min
Mar 2, 5:17 AM ESTSpecial Weather StatementLMKMarion, Taylor28 min
Mar 2, 5:56 AM ESTSpecial Weather StatementLMKJefferson, Meade64 min
Mar 2, 6:07 AM ESTSpecial Weather StatementLMKBoyle, Garrard23 min
Mar 2, 6:40 AM ESTSpecial Weather StatementLMKGarrard, Madison35 min
Mar 2, 7:34 AM ESTSevere Thunderstorm WarningLMKButler, Logan, Ohio26 min
Mar 2, 7:41 AM ESTSevere Thunderstorm WarningLMKAllen, Barren, Simpson, Warren22 min
Mar 2, 8:03 AM ESTSpecial Weather StatementLMKCumberland, Monroe27 min
Mar 2, 8:08 AM ESTSpecial Weather StatementLMKButler, Grayson22 min
Mar 2, 8:15 AM ESTSevere Thunderstorm WarningLMKCumberland, Monroe30 min
Mar 2, 8:25 AM ESTSpecial Weather StatementLMKClinton, Cumberland35 min
Mar 2, 8:36 AM ESTSpecial Weather StatementLMKGrayson24 min
Mar 2, 8:38 AM ESTSpecial Weather StatementLMKJefferson, Oldham22 min
Mar 2, 8:52 AM ESTSpecial Weather StatementLMKBullitt, Hardin23 min
Mar 2, 8:53 AM ESTSpecial Weather StatementLMKRussell37 min
Mar 2, 9:02 AM ESTSpecial Weather StatementLMKHenry28 min
Mar 2, 9:09 AM ESTSpecial Weather StatementLMKFranklin36 min
Mar 2, 9:24 AM ESTSevere Thunderstorm WarningLMKJefferson26 min
Mar 2, 9:29 AM ESTSpecial Weather StatementLMKHancock31 min
Mar 2, 9:46 AM ESTSpecial Weather StatementLMKOldham29 min
Mar 2, 3:06 PM ESTTornado Warning EmergencyLMKTrimble39 min
Mar 2, 3:19 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock26 min
Mar 2, 3:25 PM ESTSevere Thunderstorm WarningLMKMeade35 min
Mar 2, 3:26 PM ESTTornado WarningLMKBreckinridge, Hancock34 min
Mar 2, 3:33 PM ESTTornado WarningLMKBreckinridge, Hancock27 min
Mar 2, 3:39 PM ESTTornado Warning EmergencyLMKTrimble36 min
Mar 2, 3:50 PM ESTSpecial Weather StatementLMKBreckinridge, Meade25 min
Mar 2, 3:50 PM ESTTornado WarningLMKGrayson, Ohio25 min
Mar 2, 3:51 PM ESTTornado WarningLMKHenry, Oldham, Trimble24 min
Mar 2, 3:53 PM ESTTornado WarningLMKBreckinridge, Bullitt, Hardin, Meade22 min
Mar 2, 3:56 PM ESTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio19 min
Mar 2, 4:02 PM ESTSevere Thunderstorm WarningLMKBullitt, Hardin28 min
Mar 2, 4:07 PM ESTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Washington23 min
Mar 2, 4:07 PM ESTTornado WarningLMKHenry23 min
Mar 2, 4:10 PM ESTSevere Thunderstorm WarningLMKJefferson, Oldham35 min
Mar 2, 4:11 PM ESTTornado WarningLMKBreckinridge, Grayson, Hardin, Ohio34 min
Mar 2, 4:15 PM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade, Spencer30 min
Mar 2, 4:20 PM ESTTornado WarningLMKBullitt, Hardin, Jefferson25 min
Mar 2, 4:27 PM ESTFlash Flood WarningLMKTrimble3 hr
Mar 2, 4:27 PM ESTSevere Thunderstorm WarningLMKBoyle, Fayette, Garrard, Jessamine, Lincoln, Madison and 1 more33 min
Mar 2, 4:30 PM ESTSevere Thunderstorm WarningLMKShelby, Spencer30 min
Mar 2, 4:32 PM ESTSevere Thunderstorm WarningLMKHenry28 min
Mar 2, 4:34 PM ESTTornado WarningLMKBullitt, Shelby, Spencer26 min
Mar 2, 4:37 PM ESTSevere Thunderstorm WarningLMKAllen, Logan, Simpson, Warren23 min
Mar 2, 4:38 PM ESTSevere Thunderstorm WarningLMKButler, Logan, Warren37 min
Mar 2, 4:39 PM ESTTornado WarningLMKFayette, Jessamine, Woodford21 min
Mar 2, 4:41 PM ESTTornado WarningLMKButler, Logan, Warren34 min
Mar 2, 4:42 PM ESTTornado WarningLMKGarrard, Madison33 min
Mar 2, 4:43 PM ESTTornado WarningLMKHardin, Larue32 min
Mar 2, 4:44 PM ESTTornado WarningLMKAllen, Logan, Simpson, Warren46 min
Mar 2, 4:46 PM ESTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor29 min
Mar 2, 4:53 PM ESTTornado WarningLMKAnderson, Franklin, Shelby, Spencer, Woodford22 min
Mar 2, 4:59 PM ESTSevere Thunderstorm WarningLMKBourbon, Clark, Nicholas16 min
Mar 2, 5:04 PM ESTTornado WarningLMKClark, Madison11 min
Mar 2, 5:04 PM ESTTornado WarningLMKLogan, Warren26 min
Mar 2, 5:04 PM ESTTornado WarningLMKMarion, Nelson, Washington26 min
Mar 2, 5:09 PM ESTTornado WarningLMKButler, Edmonson, Hart, Warren36 min
Mar 2, 5:10 PM ESTTornado WarningLMKMarion, Taylor35 min
Mar 2, 5:11 PM ESTSevere Thunderstorm WarningLMKAnderson, Fayette, Franklin, Scott, Woodford34 min
Mar 2, 5:13 PM ESTTornado WarningLMKAllen, Barren, Metcalfe, Warren32 min
Mar 2, 5:14 PM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more31 min
Mar 2, 5:18 PM ESTSevere Thunderstorm WarningLMKClark, Madison12 min
Mar 2, 5:24 PM ESTSevere Thunderstorm WarningLMKBarren, Edmonson, Logan, Simpson, Warren36 min
Mar 2, 5:27 PM ESTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Mercer, Washington33 min
Mar 2, 5:33 PM ESTSevere Thunderstorm WarningLMKBourbon, Fayette, Nicholas, Scott27 min
Mar 2, 5:33 PM ESTTornado WarningLMKAllen, Barren, Simpson, Warren27 min
Mar 2, 5:35 PM ESTTornado WarningLMKBoyle, Garrard, Lincoln, Madison25 min
Mar 2, 5:36 PM ESTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor9 min
Mar 2, 5:37 PM ESTTornado WarningLMKAdair, Barren, Green, Metcalfe23 min
Mar 2, 5:40 PM ESTTornado WarningLMKGreen, Hart, Taylor35 min
Mar 2, 5:45 PM ESTTornado WarningLMKBourbon, Nicholas15 min
Mar 2, 5:45 PM ESTTornado WarningLMKBarren19 min
Mar 2, 5:49 PM ESTTornado WarningLMKClark, Garrard, Madison26 min
Mar 2, 5:53 PM ESTSevere Thunderstorm WarningLMKLarue, Marion, Washington37 min
Mar 2, 5:56 PM ESTTornado WarningLMKAdair, Casey, Metcalfe, Russell34 min
Mar 2, 5:58 PM ESTSevere Thunderstorm WarningLMKAdair, Barren, Green, Hart, Metcalfe, Taylor32 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.